Urology Expert Forum
Prostatitis diagnosis.
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Prostatitis diagnosis.

I was just diagnosed with prostatitis.  I'm a 30 year old male who has had the following steady symptoms for the past few years:  frequent urination, incomplete urination, ED/low libido, mid pelvic/perenial pain, testicular pain.  My urologist did blood tests (clear), hormone tests (clear), testicular ultrasound (clear), urine test (negative for bacteria) and a rectal exam (swollen/enlarged prostate).  He prescribed me CIPRO for 30 days.  I have a few questions:

1) Does this diagnosis sound correct? Should I push for a digital rectal exam or any more tests to confirm or is this a straight forward diagnosis?

2) What is the success rate for cipro for these types of infections?  What are the most commonly reported side effects that you hear? What increases the absorption of the antibiotic into the prostate?

3) Is it safe/advisable to take cipro with propecia and marijuana? Can propecia or marijuana alter the effectiveness of cipro?

Thanks very much!
Paul Stewart
Related Discussions
438205_tn?1240962949
Given the long history, the largely negative findings I would ask many questions about your life stresses and how your symptoms vary in the course of the day and throughout the week. Are things better for you when you use marijuana? A course of Cipro is not unreasonable, but is not that likely to provide long term relief. A mild sedative may be more effective. The rectal exam that you had is a digital rectal exam and another one will not add anything. Examining your prostatic secretions has not been demonstrated to be beneficial making the diagnosis, though urine cultures before and after such an exam can be quite definitive in confirming this condition. The diagnosis is ultimately NOT straight forward and is usually made on the basis of not knowing what else to call your cluster of symptoms.
Cipro diffuses well into the prostate and does not need anything to enhance its effectiveness (nor do I know of anything that does so).
I am unaware of any interaction between the drugs that you mention.
If your symptoms persist, consider a urologist who has an interest "interstitial cystitis/chronic pelvic pain syndrome"
Hope that things improve for you.
S.A.Liroff, M.D.


"This information is provided for general medical educational purposes only. It
does not  necessarily reflect the opinions of Henry Ford  Hospital  or the
Vattikuti Urologic Institute.  Please consult your physician for diagnostic
and treatment options pertaining to your specific medical  condition.”

4 Comments
Blank
Avatar_n_tn
Thank you very much for your fast response. One last question: I've read that drinking alcohol while taking cipro can cause a reaction.  Is this true?  Can I not drink any alcohol during the treatment?

Thanks!
Paul
Blank
438205_tn?1240962949
There is no specific interaction between alcohol and cipro that I can find.
S.A.Liroff, M.D.

This information is provided for general medical educational purposes only. It
does not  necessarily reflect the opinions of Henry Ford  Hospital  or the
Vattikuti Urologic Institute.  Please consult your physician for diagnostic
and treatment options pertaining to your specific medical  condition
Blank
Avatar_n_tn
I'm a 32 yr old man with constent pain.
I have back and Pelvic pain, pain in my testicles, pain at the top of my penis. I have seen a family doctor & waiting to see the Urologist again.
They see bacteria in my uirine and call it a blader infection.
The problem is that i have been on Cipro for almost 3 months
and i still have all the symptoms. I feel better when i'm almost finishes my meds but within a few days the symptoms return.
What do you think i have and what should i do?
please help me
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank